MAUDE Adverse Event Report: SYNTHES GMBH LOCKING SCREW FOR IM NAIL Ø 5MM/ 32MM/ XL25/ STERILE; NAIL, FIXATION, BONE

SYNTHES GMBH LOCKING SCREW FOR IM NAIL Ø 5MM/ 32MM/ XL25/ STERILE; NAIL, FIXATION, BONE
Model Number 04.045.032S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2022, the patient underwent the open reduction internal fixation with the rfna for the left femoral diaphyseal fracture.During insertion of the ans locking screw, there was a sound of something break.The surgeon removed the screwdriver from the ans locking screw, and the image showed that metal fragment remained in the screw head of the ans locking screw.When the surgeon removed the ans locking screw, it was confirmed that the end of the retention pin had broken off from the threaded part and was stuck in the screw head.Then, a new ans locking screw was inserted.The surgery was completed successfully without any surgical delay.The surgeon thought that this event was a technical error.After drilling, the surgeon could not capture the contralateral bone fragment during the first half of insertion of the ans locking screw, and kept tuning the screwdriver to probe the contralateral bone fragment with the screw tip agitated, and the screw was not inserted.Then, the surgeon was hitting the screwdriver, so that it seemed that it loaded on the connection part of the retention pin and the screw.No further information is available.This report is for a locking screw for im nail ø 5mm/ 32mm/ xl25/ sterile.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional procodes: hwc, hsb.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the lockscr f/nails ø5 l32 xl25 had no signs of damage.A dimensional inspection for the lockscr f/nails ø5 l32 xl25 was not performed as it is not applicable to the complaint condition.A functional test was performed, the screw was attached to the screwdriver tip, the devices were able to be assembled with no signs of issue or interaction defect.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the lockscr f/nails ø5 l32 xl25 was found to have no signs of damage.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : part #:04.045.032s.Lot #:771p306.Manufacturing site:jabil grenchen.Release to warehouse date:29/04/2022.Expiry date:01/04/2032.A manufacturing record evaluation was performed for the finished device lot and no non-conformance was identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D10: date of concomitant therapy is (b)(6) 2022.
 
Event or Problem Description
The surgeon confirmed by x-ray that there were no pieces left in the patient.It was further added that there was a mark in front of the retention pin prohibiting hammering.No warning in the procedure manual.

Brand Name
LOCKING SCREW FOR IM NAIL Ø 5MM/ 32MM/ XL25/ STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK GRENCHEN (CH)
solothurnstrasse 186
grenchen 2540
SZ   2540
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 
3035526892
MDR Report Key16158776
Report Number8030965-2023-00503
Device Sequence Number15344283
Product Code JDS
UDI-Device Identifier10886982294388
UDI-Public(01)10886982294388
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.045.032S
Device Catalogue Number04.045.032S
Device Lot Number771P306
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/20/2022
Supplement Date Received by Manufacturer04/12/2023
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RETENTION PIN SHORT XL25; SCRDRIVER SHORT XL25
Patient SexUnknown